News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: gastro drug interaction


 happyjoe - Mon May 07, 2007 12:14 am

Hi,

After nearly 2 weeks of diahrrea which since stopped, i seem i have developed haemorroids (not for the first time). i have been using proctosedyl suppositories for 3 days now and it's still not better but i will try for 2 more days. today i took asprin which i now read can interact with hydrocortisone, an ingredient of proctosedyl. i have only taken one asprin so far but i am concerned about the side effects of this interaction.

thank you
 Dr. Chan Lowe - Mon May 07, 2007 4:26 pm

User avatar The interaction between aspirin and hydrocortisone is related to the stomach lining. Both inhibit an enzyme that helps make substances that protect the stomach from it's acid contents.

Using both at the same time can result in gastritis and possibly ulcers. One dose of aspirin is unlikely to cause any problems.

Tylenol is recommended for pain while using hydrocortisone.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here